# SDR ERH2006F00000

- Difficulty date: September 14, 2006
- Submitted: November 15, 2006
- Operation: Air carrier
- Aircraft: N125KT
- Make and model: Cessna A185F
- Aircraft serial: 18503494
- Engine: Cont IO520*
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Casting
- Part number: PPA13011
- Condition: Broken
- Location: Lt Mlg
- Part time: 4,786 hours
- Component: Mlg Box, Cessna
- Component part number: 0513006138
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SKIPLANE LANDED ON GLACIER.  AFTER LANDING, AIRCRAFT TAXIED OVER A SNOW COVERED CREVASSE.  PILOT HEARD A LOUD BANG.  THE AIRCRAFT LANDED TO THE LEFT AS HE STOPPED.  PILOT UNLOADED PASSENGER, AND INVESTIGATED THE LT GEAR BOX AREA.  INVESTIGATION OF THIS AREA REVEALED A BROKEN OUTER GEAR BOX CASTING AND SMALL TEAR IN LT HAND DOORPOST SKIN, CAUSED BY BROKEN CASTING AND UPWARD MOVEMENT OF THE LT MAIN LANDING GEAR LEG.  EXCESSIVE STRESS TO LT HAND GEAR LEG BY TAXING THROUGH COVERED CREVASSE.  AVOID UNDUE STRESS TO MLG BY TAXING ON EVEN SURFACES WHILE EQUIPPED WITH WHEEL SKIS.  (K)
